Naomi Scott suffers from TSW (topical steroid withdrawal).
The 27-year-old actress found she had severe withdrawal symptoms after deciding to stop taking the hormones that are naturally found in the body to cure her eczema, and her skin “went in the pot” last year
On the latest episode of Jessie Ware’s podcast, Table Manners, she said, “I have this condition called TSW. It is a topical steroid withdrawal. I grew up on eczema and steroid cream for doctors that I have very strong feelings for. Over the years my body has gotten a bit better, you get addicted to these steroid creams, and your body cannot do without them. And then they give you stronger steroids. And then your body just goes ‘close’, it doesn’t work anymore, by that point I was probably 23 and I basically just blasted all over my body. This was after I filmed Aladdin. Me and my husband [Jordan Spencer] were like, let’s just go natural, all natural, natural heal, so we ditched all of my steroid creams and immunosuppressive cream and what follows is a 2-5 year drug withdrawal that nobody tells you about you go through this is gnarled. “
When asked if she changed her diet to eliminate the effects of the steroids, she replied, “Well, no, it was fixed through patience and just stopped taking the medication.”
The ‘Aladdin’ star explained how the condition left her with nerve damage and “wrinkled” smile lines. Naomi has been “not moisturized” and is trying to reduce her milk intake to keep symptoms at bay.
She continued, “The other thing is that it’s nerve damage. The steroid cream, your skin is your largest organ. It’s not an allergic reaction and it’s not a histamine reaction. It’s literally nerve damage. The itch is bone deep so you can’t stop the itch … but I think it’s really important to talk about because a lot of people go through it and don’t even realize it’s TSW, they think it’s a really severe one Eczema is for adults. But actually it is from the steroid creams that you use. You can see my elasticity, when I smile, I don’t have the normal elasticity. It looks like I’m kind of wrinkled. It’s from the healing process (from the steroids). I’m three years old and I’m doing a non-moisturizing treatment, which means I don’t apply any moisturizing treatment to my skin. It forces my body to create its own levels of cortisol and oils to keep ourselves hydrated. It’s pretty crazy because when you’re in front of the camera my face is my work, it does a lot. It’s been pretty interesting years. “
She added, “Another strange thing. [In] In 2019, when I was a bit in the world for advertising, it was almost a delayed reaction I had due to a protopic, which is an immunosuppressive cream. Basically, I’ve had a year when my skin was pretty good and able to function. I looked fine in pictures. Hit 2020 somehow everything went into the pot. I’ve literally gone through my worst symptoms, some of the symptoms aren’t skin related, other things. Here’s the thing, dairy is the main thing that is a trigger. Dairy products in general are just not good for me. But for that I find it difficult to stick to everything. I am such a eater. I just love food so much. “